He won't take meds, says they make him feel like he's outside of himself. He's now 25, thinks drinking is helping him, when all its doing is making him pass out and sleep. He is at work every day, college educated, but very determined not to take pills. He is also suicidal, tried twice and been in rehab twice. I am at a total loss. I can't bear this much longer.
Clearly he has not tried all the therapeutic options available to him or he will give up being an alcoholic in his forties when he starts to get sick from it and realises that he has simply wasted the best 25 years of his life and no amount of regret will ever give it back to him. I allowed myself to ruin my life don't let him do the same to himself. Having been to college he may think he knows better than everyone but the lesson college is supposed to teach is how little we know and makes us qualified learners.
Hi, Mama! I self medicated with alcohol until I crashed my car in a drunken stupor and nearly killed myself. Then I started to investigate my options with a licensed psychiatrist who tailored my medication schedule to my needs and I've been doing great ever since.
Sometimes you have to hit rock bottom before you chose to do the right thing and that's something the person can only do for himself.
It's also something that's very difficult for his loved ones to witness.
Best regards and good luck to you and your son. WC
Hi. I am sorry to hear about your son. I have bi-polar disorder also and was an alcoholic for 10 years before i was on medication. You cant reason with an alcoholic, you just have to be patient and hope that he will hit rock bottom so he will want to quit drinking and consider medication. tell your son that i did not feel like myself at first either, but i did have my medication changed and felt like my old self again. another thing about him not feeling like him self, it is because of the anti-psychotic medication, (if he has bi-polar 1) otherwise people with Bi-polar 2 take anti-depressants. if he was taking an anti-psychotic they make you feel like you are stupid because they are a tranquilizer. but that will go away when he finds the right medications. best of luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Oct 2009 • 2 answers
Posted 24 Dec 2010 • 2 answers
Posted 18 Jun 2011 • 4 answers
Posted 2 Sep 2011 • 5 answers
Posted 25 Oct 2012 • 10 answers